June 21, 2013

Hand-Foot Syndrome

Xeloda's Hand-Foot Syndrome side effect has really got me these days. Today is the last day of 14 when I actually take the drugs, then I get a week off. The problem is that the pain in my palms and soles has gotten much worse over the last couple of days. It was so bad last night that I had to skip the first synagogue board meeting of the new year. I couldn't stand, couldn't walk, could hardly sit without discomfort. My hands are bad enough that it's tough to open a jar or turn off a lamp switch.

Both my palms and soles have peeling skin and all the lines that you normally don't see are visible. I have some cracks in my soles as well as some peeling skin.

H-F S happens when the chemo leaves a body. Normally that takes place via urination, but in the case of Xeloda and some other chemos, it leaves the body via the palms and soles, causing burns as though from the inside out. And the ongoing neuropathy in my toes doesn't help either.

I'll try to get Rik to take some photos so you can see what I'm talking about. In the meantime, maybe a piece of that MMJ brownie might help....



This is my right foot. Note the red areas on the heel and ball of the foot. Ouch!

1 comment:

  1. bjohanna10:28 PM

    Oh how I wish I could take away the pain.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!